Iterative solutions to coupled Sylvester-conjugate matrix equations. (English) Zbl 1198.65083

Summary: This paper is concerned with iterative solutions to the coupled Sylvester-conjugate matrix equation with a unique solution. By applying a hierarchical identification principle, an iterative algorithm is established to solve this class of complex matrix equations. With a real representation of a complex matrix as a tool, a sufficient condition is given to guarantee that the iterative solutions given by the proposed algorithm converge to the exact solution for any initial matrices. In addition, a sufficient convergence condition that is easier to compute is also given by the original coefficient matrices. Finally, a numerical example is given to verify the effectiveness of the proposed algorithm.


65F30 Other matrix algorithms (MSC2010)
15A24 Matrix equations and identities
Full Text: DOI


[1] Kagstrom, B., A direct method for reording eigenvalues in the generalized real Schur form of a regular matrix pair \((A, B)\), (), 195-218
[2] Kagstrom, B.; Van Dooren, P., A generalized state-space approach for the additive decomposition of a transfer matrix, International journal of numerical linear algebra with applications, 1, 2, 165-181, (1992)
[3] Kagstrom, B.; Westin, L., Generalized Schur methods with condition estimators for solving the generalized Sylvester equation, IEEE transactions on automatic control, 34, 7, 745-751, (1989) · Zbl 0687.93025
[4] Ding, F.; Chen, T., Iterative least-squares solutions of coupled Sylvester matrix equations, Systems & control letters, 54, 95-107, (2005) · Zbl 1129.65306
[5] Ding, F.; Liu, P.X.; Ding, J., Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle, Applied mathematics and computation, 197, 41-50, (2008) · Zbl 1143.65035
[6] Ding, F.; Chen, T., Gradient based iterative algorithms for solving a class of matrix equations, IEEE transactions on automatic control, 50, 8, 1216-1221, (2005) · Zbl 1365.65083
[7] Kilicman, A.; Zhour, Z.A., Vector least-squares solutions for coupled singular matrix equations, Journal of computational and applied mathematics, 206, 1051-1069, (2007) · Zbl 1132.65034
[8] Zhou, B.; Lam, J.; Duan, G.R., Convergence of gradient-based iterative solution of coupled Markovian jump Lyapunov equations, Computers and mathematics with applications, 56, 3070-3078, (2008) · Zbl 1165.15304
[9] Peng, Z.; Hu, X.; Zhang, L., An efficient algorithm for the least-squares reflexive solution of the matrix equation \(A_1 X B_1 = C_1, A_2 X B_2 = C_2\), Applied mathematics and computation, 181, 988-999, (2006) · Zbl 1115.65048
[10] Dehghan, M.; Hajarian, M., An iterative algorithm for solving a pair of matrix equations \(A Y B = E, C Y D = F\) over generalized centro-symmetric matrices, Computers and mathematics with applications, 56, 3246-3260, (2008) · Zbl 1165.15301
[11] Dehghan, M.; Hajarian, M., An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation, Applied mathematics and computation, 202, 571-588, (2008) · Zbl 1154.65023
[12] M. Dehghan, M. Hajarian, An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Applied Mathematical Modelling (2009). doi:10.1016/j.apm.2009.06.018. · Zbl 1185.65054
[13] Zhou, B.; Duan, G.R.; Li, Z.Y., Gradient based iterative algorithm for solving coupled matrix equations, Systems & control letters, 58, 327-333, (2009) · Zbl 1159.93323
[14] Zhou, B.; Li, Z.Y.; Duan, G.R.; Wang, Y., Weighted least squares solutions to general coupled Sylvester matrix equations, Journal of computational and applied mathematics, 224, 759-776, (2009) · Zbl 1161.65034
[15] Wu, A.G.; Duan, G.R.; Xue, Y., Kronecker maps and Sylvester-polynomial matrix equations, IEEE transactions on automatic control, 52, 5, 905-910, (2007) · Zbl 1366.93190
[16] Bevis, J.H.; Hall, F.J.; Hartwing, R.E., Consimilarity and the matrix equation \(A \overline{X} - X B = C\), in: current trends in matrix theory (auburn, ala., 1986), pp. 51-64, (1987), North-Holland New York
[17] Horn, R.A.; Johnson, C.R., Matrix analysis, (1990), Cambridge University Press Cambridge · Zbl 0704.15002
[18] Huang, L., Consimilarity of quaternion matrices and complex matrices, Linear algebra and its applications, 331, 21-30, (2001) · Zbl 0982.15019
[19] Jiang, T.; Cheng, X.; Chen, L., An algebraic relation between consimilarity and similarity of complex matrices and its applications, J. phys. A: math. gen., 39, 9215-9222, (2006) · Zbl 1106.15008
[20] Bevis, J.H.; Hall, F.J.; Hartwig, R.E., The matrix equation \(A \overline{X} - X B = C\) and its special cases, SIAM journal on matrix analysis and applications, 9, 3, 348-359, (1988) · Zbl 0655.15013
[21] Wu, A.G.; Duan, G.R.; Yu, H.H., On solutions of \(X F - A X = C\) and \(X F - A \overline{X} = C\), Applied mathematics and applications, 182, 2, 932-941, (2006) · Zbl 1112.15018
[22] Jiang, T.; Wei, M., On solutions of the matrix equations \(X - A X B = C\) and \(X - A \overline{X} B = C\), Linear algebra and its application, 367, 225-233, (2003)
[23] Wu, A.G.; Feng, G.; Hu, J.; Duan, G.R., Closed-form solutions to the nonhomogeneous yakubovich-conjugate matrix equation, Applied mathematics and application, 214, 442-450, (2009) · Zbl 1176.15021
[24] Ding, F.; Chen, T., On iterative solutions of general coupled matrix equations, SIAM journal on control and optimization, 44, 6, 2269-2284, (2006) · Zbl 1115.65035
[25] Xie, L.; Ding, J.; Ding, F., Gradient based iterative solutions for general linear matrix equations, Computers & mathematics with applications, 58, 7, 1441-1448, (2009) · Zbl 1189.65083
[26] Ding, F.; Chen, T., Hierarchical gradient-based identification of multivariable discrete-time systems, Automatica, 41, 2, 315-325, (2005) · Zbl 1073.93012
[27] Zhou, K.; Doyle, J.; Glover, K., Robust and optimal control, (1996), Prentice-Hall
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.